Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 315, NWS Twin Cities, MN

August 13, 2007Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2007, 10:15 PM CDT for Saint Croix County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2007, 10:15 PM CDT (03:15 UTC)
Expired
Aug 13, 2007, 10:45 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 6:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2096 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 140315
SVRMPX
WIC109-140345-
/O.NEW.KMPX.SV.W.0315.070814T0315Z-070814T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT MON AUG 13 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1045 PM CDT

* AT 1011 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS...CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND 70
  MPH WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES EAST OF GLENWOOD CITY TO 9 MILES SOUTHEAST OF
  BALDWIN...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HERSEY...
  EMERALD...
  WOODVILLE...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHERN MINNESOTA.

LAT...LON 4517 9221 4489 9245 4488 9221 4507 9217

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:05 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 13, 8:05 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT MON AUG 13 2007

ISSUED 241 PM CDT MON AUG 13 2007

.DISCUSSION...
STILL TRICKY FORECAST TO INITIATION THIS EVENING. BEST PRESSURE
FALLS NOW OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BUT AN
EXTENSION INTO SOUTHWEST MINNESOTA. VERY WARM MID LEVEL TEMPS
+12-14 C ADVECTING INTO SOUTHERN MN. WE STILL LIKE THE IDEA OF THE
BEST LI GRADIENT SETTING UP OVER WEST CENTRAL INTO EAST CENTRAL MN
AND POTENTIAL FOR DEVELOPMENT ON THE NORTH EDGE OF THE WARM MID
LEVEL TEMPS AND THEN CRASHING/DEVELOPING TO THE SOUTHEAST. CAN NOT
RULE OUT THE WEAK SB CIN DEVELOPING OVER SOUTH CENTRAL MN AS
POSSIBLE DEVELOPMENT AREA...BUT DEEPER LAYER MOISTURE CONV SEEN
ON LAST COUPLE HOURS OF LAPS...CONCENTRATING OVER WEST CENTRAL
MN. NOT MUCH IN THE WAY OF UPPER FORCING AS YET IN SOUTH CENTRAL
MN. WE HAVE HIGHLIGHTED AREAS OF CENTRAL MINNESOTA FOR A TORNADO
RISK.

WE LOOK TO REMAIN IN A FAIRLY ACTIVE PATTERN THROUGH MUCH OF THE
NEXT 7 DAYS...WITH PERIODIC PRECIPITATION CHANCES. COLD FRONT WILL
PASS THROUGH THE AREA DURING THE MID TO LATE PART OF TOMORROW...BUT
WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN PART OF THE AREA TO
GENERATE SOME THUNDERSTORMS TOMORROW NIGHT AND INTO WEDNESDAY...AS
WARM ADVECTION RETURNS ON THE BACKSIDE OF A SURFACE HIGH IN THE
WESTERN GREAT LAKES. THE SOUTHERN HALF OF THE AREA STANDS THE BEST
CHANCE OF SEEING THESE STORMS.

THE ONLY DEFINITIVELY DRY PERIOD LOOKS TO OCCUR ON THURSDAY
NIGHT...WHEN THE AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE
IN THE NORTHERN PLAINS.

FRIDAY NIGHT AND SATURDAY WILL FEATURE PROBABLY THE BEST CHANCE OF
PRECIPITATION AFTER THE TONIGHT PERIOD. MODELS HAVE BEEN FAIRLY
CONSISTENT IN BRINGING A WARM FRONT AND A SERIES OF SHORTWAVES
THROUGH THE AREA DURING THIS TIME PERIOD. WE CONTINUE WITH HIGH
CHANCE POPS ACROSS A FAIRLY LARGE PART OF THE AREA FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT. AFTER THIS TIME FRAME...CONFIDENCE IS
LOW...SO HAVE CONCEDED WITH THE HPC GUIDANCE GRIDS...KEEPING SLIGHT
CHANCE TO LOW CHANCE POPS ACROSS AT LEAST A PORTION OF THIS AREA
DURING THE REST OF THE FORECAST PERIOD.

TEMPERATURES SHOULD CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL
LEVELS...WITH THURSDAY AND FRIDAY BEING THE COOLEST PERIOD OVER THE
NEXT 7 DAYS.  ...KAT...

&&

.AVIATION...FOR 00Z TAF ISSUANCE/
THE MAIN CHALLENGE WITH THE TAFS TONIGHT...IS TRYING TO TIME THE
DEVELOPMENT OF THE CONVECTION(THUNDERSTORMS). CAP STILL FAIRLY
STRONG ACROSS SOUTH CENTRAL MN...BUT IS EXPECTED TO WEAKEN EARLY
THIS EVENING. NEW CONVECTION HAS ALREADY DEVELOPED ALONG AND NORTH
OF THE WARM FRONT AT THIS TIME. ONCE THE CAP BREAKS...EXPECT
NUMEROUS TSRA TO DEVELOP OR INITIATE OVER MUCH OF THE TAFS SITES.
TSRA ACTIVITY EXPECTED TO DIMINISH AFTER 10 PM.  CU FIELD OVR SE MN
INTO ERN IA...WILL CONTINUE TO ADVECT NORTHWEST OVER CNTRL MN. CDFNT
FCST TO MOVE THROUGH MOST OF THE TAF SITES BY EARLY TUESDAY MRNG.
SKIES CLEARING BEHIND THE CDFNT.  WILDFIRES OVR IDAHO...WILL BRING
THE SMOKE ALOFT OVR MN AND WI LATER TONIGHT AND TUESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Aug 13, 4:44 AM CDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
444 AM CDT MON AUG 13 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
140945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
444 AM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS TODAY PUSHING A WARM
FRONT ACROSS THE OUTLOOK AREA. WARM AND MOIST AIR MOVING IN ALOFT
WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. IF THESE
STORMS CAN DEVELOP...LARGE HAIL WILL BE POSSIBLE.

THE GREATER THREAT FOR SEVERE THUNDERSTORMS WILL COME THIS EVENING
AS THE LOW AND ASSOCIATED COLD FRONT REACH CENTRAL MINNESOTA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AS STORMS DEVELOP
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH
ISOLATED TORNADOES ALSO POSSIBLE.

THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A SQUALL LINE THROUGH
THE EVENING AND MOVE SOUTHWARD. AS THIS LINE DEVELOPS THE MAIN THREAT
WILL BECOME DAMAGING WINDS. TORRENTIAL DOWNPOURS WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THIS
MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS.

STAY ALERT FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS
THROUGH THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT
ACROSS SOUTH CENTRAL MINNESOTA. AT THIS TIME...THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND WILL LIKELY
BE NEEDED THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN.

MDB

In the hours before

Local storm report, Aug 13, 10:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             SAUK RAPIDS             45.59N 94.17W
08/13/2007  E0.88 INCH       BENTON             MN   AMATEUR RADIO

&&

MCS
Local storm report, Aug 13, 10:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             HAMMOND                 44.97N 92.44W
08/13/2007  E0.75 INCH       ST. CROIX          WI   TRAINED SPOTTER

            MEASURED 47 MPH WINDS AT 940PM.

&&

MCS
Local storm report, Aug 13, 10:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             2 SW WHITE BEAR LAKE    45.05N 93.04W
08/13/2007  E2.50 INCH       RAMSEY             MN   TRAINED SPOTTER

            NEA HWY 96.

&&

MCS
Local storm report, Aug 13, 10:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 PM CDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     STAR PRAIRIE            45.20N 92.53W
08/13/2007                   ST. CROIX          WI   LAW ENFORCEMENT

            ROOF MISSING. TREES DOWN.

&&

MCS
Special weather statement, Aug 13, 10:14 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1014 PM CDT MON AUG 13 2007

MNZ051-140345-
SHERBURNE-
1014 PM CDT MON AUG 13 2007

...SIGNIFICANT WEATHER ALERT FOR SHERBURNE COUNTIES UNTIL 1045 PM
CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
PRINCETON TO BIG LAKE...AND MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE ZIMMERMAN AND ELK RIVER.

PEOPLE IN SHERBURNE COUNTY...INCLUDING THE CITIES OF ZIMMERMAN AND
ELK RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
Local storm report, Aug 13, 10:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND DMG     NEW RICHMOND            45.12N 92.54W
08/13/2007                   ST. CROIX          WI   TRAINED SPOTTER

            APPROXIMATED 6 INCH DIAMETER TREES DOWN. AIRPORT HANGER
            ROOF PEELED OFF. REPORTED BY AIRPORT OPERATOR.

&&

MCS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:15 PM CDTSevere Thunderstorm WarningMPXPolk, Saint Croix60 min
Aug 13, 10:00 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce60 min
Aug 13, 10:21 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire54 min
Aug 13, 11:10 PM CDTSevere Thunderstorm WarningMPXEau Claire31 min
Aug 13, 11:30 PM CDTSevere Thunderstorm WarningMPXSaint Croix60 min
Aug 13, 11:37 PM CDTSevere Thunderstorm WarningMPXPierce53 min
Aug 14, 12:05 AM CDTSevere Thunderstorm WarningMPXDunn, Pepin55 min
Aug 14, 12:29 AM CDTSevere Thunderstorm WarningMPXPierce48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.